Flood, Chelan
- When
- May 17, 7:00 PM PST to May 20, 11:00 PM PST
- Where
- Chelan County, Stehekin
- Reported by
- NEWSPAPER
- Coordinates
- 47.869, -120.619 (the zone’s center; the record gives no point)
8 feet with an unofficial flood stage of 24 feet, leading to minor flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Stehekin River at Stehekin peaked at 25.8 feet with an unofficial flood stage of 24 feet, leading to minor flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 17, 3:51 PM PST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 451 PM PDT WED MAY 17 2006 .SYNOPSIS...WELL ABOVE NORMAL TEMPERATURES CAN BE EXPECTED THE REMAINDER OF THE WEEK AS A STRONG RIDGE OF HIGH PRESSURE LINGERS OVER THE REGION. A SERIES OF WEATHER DISTURBANCES WILL MOVE ACROSS THE AREA STARTING LATE THURSDAY AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. && .DISCUSSION... TONIGHT THROUGH SATURDAY...SOME AFTERNOON CU IS POPPING UP ACROSS THE NORTHERN MOUNTAINS OF WASHINGTON...WITH AN ISOLATED SHOWER OR THUNDERSTORM POSSIBLE THROUGH THE EARLY EVENING HOURS. SOME BIG CHANGES MADE TO THE FORECAST WHERE SHOWER AND THUNDERSTORM POTENTIAL IS CONCERNED. PREVIOUS MODELS WERE SHOWING A WAVE MOVING UP INTO THE CASCADES BY TOMORROW MORNING. INSTEAD LATEST GFS SHOWS A WAVE...CURRENTLY DOWN IN THE SIERRAS...MOVING NORTH INTO SOUTHEASTERN WASHINGTON AND NORTH CENTRAL IDAHO LATE THURSDAY NIGHT INTO FRIDAY MORNING. ANOTHER WAVE MOVING INTO THE INLAND NORTHWEST ON FRIDAY FROM NORTHERN CALIFORNIA WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE EASTERN HALF OF THE COUNTY WARNING AREA. ON SATURDAY AN EVEN STRONGER WAVE WILL MOVE IN FROM SOUTHERN CALIFORNIA AND BRING IN A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. LATEST GFS IS HOLDING THE TROUGH OFF THE WASHINGTON/OREGON COAST THROUGH SATURDAY...INSTEAD OF DROPPING IT FURTHER SOUTH TOWARDS SO CAL. TEMPERATURES WILL REMAIN ABOVE NORMAL...BUT WILL START TO TREND DOWN STARTING TOMORROW. /KOCH SATURDAY NIGHT THROUGH WEDNESDAY...EXTENDED RANGE MODELS ARE COMING MORE INTO AGREEMENT THAT THE EAST PAC COAST LONGWAVE TROUGH GOES NEGATIVE TILT AND PUSHES INLAND STARTING SUNDAY. SOUTH FLOW AHEAD OF THE TROUGH AND WAVES ROTATING THROUGH THE FLOW WILL BRING SIGNIFICANT SHOWER POTENTIAL AND NEARER NORMAL TEMPERATURES TO THE REGION INTO THE MIDDLE OF NEXT WEEK. WHILE CONFIDENCE IN THIS PATTERN TRANSITION HAS BEEN LOW IN PREVIOUS RUNS THE GFS AND ECMWF ARE SINGING CLOSE TO THE SAME TUNE AND SHOWING A LITTLE MORE CONSISTENCY SO HAVE BUMPED UP THE POPS AND COOLED TEMPS DOWN SOMEWHAT THROUGH THIS PERIOD. TC && .AVIATION...VFR CONDITIONS EXPECTED REGION WIDE THROUGH THE 00Z. TOWARD THE END OF THE TAF PERIOD ISOLATED HIGH-BASED THUNDERSTORMS MAY BE DEVELOPING AND APPROACHING THE SOUTHEAST TAF LOCATIONS ...LWS AND PUW. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 58 90 54 82 51 77 / 0 10 30 20 10 40 COEUR DALENE 53 90 53 81 48 76 / 0 10 30 30 10 40 PULLMAN 53 88 54 80 48 75 / 10 20 30 30 10 50 LEWISTON 64 93 59 87 54 79 / 0 20 30 30 20 50 COLVILLE 54 93 52 84 46 78 / 10 10 30 30 20 40 SANDPOINT 49 86 51 79 46 73 / 0 10 30 30 20 40 KELLOGG 53 90 54 83 48 76 / 0 10 30 30 20 40 MOSES LAKE 57 93 55 86 54 82 / 0 10 10 20 10 20 WENATCHEE 62 92 59 83 56 80 / 10 10 10 10 10 20 OMAK 57 95 53 84 52 80 / 0 10 10 10 10 40 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...FLOOD WARNING FOR SMALL STREAMS IN OKANOGAN COUNTY... ...FLOOD WARNING FOR THE STEHEKIN RIVER IN CHELAN COUNTY... ...FLOOD WATCH FOR THE ENTIAT AND METHOW RIVER... &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 515 PM PDT WED MAY 17 2006 IDZ001>004-026-027-WAZ031>038-041-043-044-181400- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT... OROVILLE...WATERVILLE...MANSFIELD 515 AM PDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM WEATHER IS EXPECTED AS A STRONG RIDGE STRENGTHENS OVER THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STRONG RIDGE AND UNSEASONABLY WARM WEATHER WEATHER WILL LAST THROUGH MUCH OF THE WEEK AND WILL HELP MELT THE MOUNTAIN SNOW PACK QUICKLY. THIS WILL RESULT IN RISES AND INCREASED FLOWS TO MANY AREA CREEKS AND RIVERS. PLEASE MONITOR LATER STATEMENTS THROUGH THE WEEK. WAZ042-181400- EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 515 AM PDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM WEATHER IS EXPECTED AS A STRONG RIDGE STRENGTHENS OVER THE REGION. THIS HAS ALLOWED RAPID SNOW MELT IN THE CASCADES. AS A RESULT THE STEHEKIN RIVER AT STEHEKIN HAS REACHED FLOOD STAGE. SEE THE LATEST FLOOD WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STRONG RIDGE AND UNSEASONABLY WARM WEATHER WEATHER WILL LAST THROUGH MUCH OF THE WEEK AND WILL HELP MELT THE MOUNTAIN SNOW PACK QUICKLY. THIS WILL RESULT IN RISES AND INCREASED FLOWS TO MANY AREA CREEKS AND RIVERS. PLEASE MONITOR LATER STATEMENTS THROUGH THE WEEK.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509182.